| Catalog Number |
0113710 |
| Medical Device Problem Codes |
Defective Device (2588); Material Deformation (2976); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Pain (1994); Hernia (2240); Injury (2348)
| Date of Event |
07/01/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard mesh large, pre-shaped with keyhole on (b)(6) 2015.As reported, the patient is making a claim for an adverse patient outcome against the bard mesh large, pre-shaped with keyhole.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the device was defective.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-apr-2010) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard mesh large, pre-shaped with keyhole on (b)(6) 2015.As reported, the patient is making a claim for an adverse patient outcome against the bard mesh large, pre-shaped with keyhole.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the device was defective.Addendum per additional information provided: (b)(6) 2015 - patient was diagnosed with left inguinal hernia thereby underwent open repair with implant of bard pre-shaped mesh with keyhole.Per op notes, ¿a large direct hernia sac was noted and reduced.A bard pre-shaped mesh with keyhole was placed and tacked using sutures.¿ (b)(6) 2020 - patient was diagnosed with recurrent left inguinal hernia thereby underwent open repair with excision of bard pre-shaped mesh with keyhole and implant of synthetic mesh.Per op notes, ¿the prior mesh appeared to be moderate balled up was excised entirely.The hernia defect with cord lipoma was noted and excised.A synthetic mesh was placed and sutured.¿.